Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 5, 2007, 3:59 PM CDT for Bedford County, Tennessee. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2007, 3:59 PM CDT (20:59 UTC)
- Expired
- May 5, 2007, 4:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Bedford County, TN
The radar
The Northeast Alabama radar (KHTX), 68 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 4:09 PM CDT | HAIL 1.75 | 6 Sw Shelbyville, TN | COMMUNITY OF CHESNUT RIDGE GOLF BALL SIZE HAIL |
| May 5, 4:15 PM CDT | TSTM WND DMG | 10 Sw Shelbyville, TN | SEVERAL TREES DOWN AND SOME SHINGLES BLOWN OFF ROOF NEAR COMMUNITY OF RICHMOND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 052059 SVROHX TNC003-052145- /O.NEW.KOHX.SV.W.0039.070505T2059Z-070505T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 359 PM CDT SAT MAY 5 2007 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BEDFORD COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF SHELBYVILLE... * UNTIL 445 PM CDT * AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF SHELBYVILLE...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3559 8650 3548 8669 3522 8649 3534 8626 $$ 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:13 PM CDT, 46 minutes earlier.
Area forecast discussion, May 5, 3:13 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 313 PM CDT SAT MAY 5 2007 .SHORT TERM...EARLIER AREA OF CONVECTION THAT BROUGHT HEAVY RAINFALL TO AREAS NORTH AND EAST OF NASHVILLE HAS LARGELY DISSIPATED, WITH ONLY A FEW CELLS LEFT SHOWING ON THE RADAR SCOPE. AIR REMAINS QUITE HUMID ACROSS THE MID STATE, WITH DEW POINTS IN THE 60S AND TEMPERATURES RANGING FROM 65 DEGREES AT CROSSVILLE TO 84 DEGREES AT LORETTO AS OF 20Z. AM LEAVING IN ISOLATED TO WIDELY SCATTERED POPS ACROSS MIDDLE TENNESSEE THIS EVENING, WITH THE HIGHEST POPS AND GREATEST CLOUD COVER OVER THE UPPER PLATEAU. AM ALSO INCLUDING AREAS OF FOG ALL AREAS AFTER MIDNIGHT. BY TOMORROW, THE UPPER TROUGH THAT IS CAUSING OUR ACTIVE WEATHER WILL HAVE PULLED OFF TO THE EAST, TO BE REPLACED BY A RIDGE OF HIGH PRESSURE, SLIGHTLY COOLER TEMPERATURES, AND PARTLY CLOUDY TO MOSTLY CLEAR SKIES FOR SEVERAL DAYS. .LONG TERM...A STRONG 1036-1040 MB HIGH CENTERED OVER THE GREAT LAKES BY 18Z TOMORROW WILL DOMINATE THE WEATHER PATTERN OVER OUR AREA, GRADUALLY PUSHING MOISTURE SOUTH OF MIDDLE TENNESSEE. THE RIDGE WILL GET SQUEEZED DOWN BY A DEEP LOW CENTER EXPECTED TO DEVELOP OFF THE EAST COAST AND THE NEXT UPPER TROUGH APPROACHING FROM THE WEST, ALTHOUGH OUR WEATHER WILL REMAIN DRY AT LEAST UNTIL FRIDAY. BY THEN, THE NEXT WEATHER SYSTEM, IN THE FORM OF AN UPPER LOW, WILL HAVE INCHED CLOSE ENOUGH TO MIDDLE TENNESSEE THAT, COMBINED WITH OUR WARM TEMPERATURES, MAY SPAWN A FEW CELLS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 62 79 55 75 / 20 10 10 10 CLARKSVILLE 62 80 54 75 / 20 10 10 10 CROSSVILLE 56 71 49 72 / 30 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, May 5, 5:30 AM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT MAY 5 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-061030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MAG
In the hours before
Special weather statement, May 5, 10:10 AM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1010 AM CDT SAT MAY 5 2007 TNZ007>011-028>034-064>066-051700- CLAY-CUMBERLAND-DEKALB-FENTRESS-JACKSON-MACON-OVERTON-PICKETT-PUTNAM- ROBERTSON-SMITH-SUMNER-TROUSDALE-WHITE-WILSON- 1010 AM CDT SAT MAY 5 2007 ...MINOR FLOODING POSSIBLE... RAINFALL OF OVER TWO INCHES IN A FEW LOCATIONS ALONG WITH THE ADDITION OF ANOTHER HALF TO ONE INCH MAY PRODUCE MINOR STREET AND CREEK FLOODING ACROSS THE AREA. HEAVIER RAINFALL IS EXPECTED TO SLOWLY TAPER OFF THIS AFTERNOON. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 4:09 PM CDT | Tornado Warning | OHX | Bedford | 36 min |
| May 5, 5:48 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 42 min |
| May 5, 6:11 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.